The spectral length of a map between Riemannian manifolds

G.L.M. Cornelissen, J.W.W. de Jong

Research output: Contribution to journalArticleAcademicpeer-review


To a closed Riemannian manifold, we associate a set of (special values of) a family of Dirichlet series, indexed by functions on the manifold. We study the meaning of equality of two such families of spectral Dirichlet series under pullback along a map. This allows us to give a spectral characterization of when a smooth diffeomorphism between Riemannian manifolds is an isometry, in terms of equality along pullback. We also use the invariant to define the (spectral) length of a map between Riemannian manifolds, where a map of length zero between manifolds is an isometry. We show that this length induces a distance between Riemannian manifolds up to isometry.
Original languageEnglish
Pages (from-to)721-748
Number of pages28
JournalJournal of Noncommutative Geometry
Issue number4
Publication statusPublished - 2012


Dive into the research topics of 'The spectral length of a map between Riemannian manifolds'. Together they form a unique fingerprint.

Cite this